Haematocrit effect

The haematocrit effect with fluid-fluid levels is the result by layering of heavier cellular elements of blood located dependent to a liquid supernatant. It can be seen on CT or MRI. It is most frequently seen in the setting of anticoagulation therapy or coagulopathy.

See also

Share article

Article information

rID: 21492
Section: Signs
Synonyms or Alternate Spellings:
  • Hematocrit effect

Support Radiopaedia and see fewer ads

Cases and figures

  • Drag
    Case 1: acute-on-chronic subdural haematoma
    Drag here to reorder.
  • Drag
    Case 2: acute SDH from anticoagulation
    Drag here to reorder.
  • Drag
    Case 3
    Drag here to reorder.
  • Drag
    Case 4: ICH due to anticoagulation
    Drag here to reorder.
  • Updating… Please wait.
    Loadinganimation

    Alert accept

    Error Unable to process the form. Check for errors and try again.

    Alert accept Thank you for updating your details.